Hi Bradley. I just recently saw an opthamologist about
my past optic neuritis and how my eyes were now. He did mention that he is always concerned that with prolonged use of steroids that it can increase a person's eye pressure. Mine luckily had stayed fine. I was on 8 days of 1,000 mg IV steroids then started my taper at 60 mg, then down to fifty, and so on, all the way to 5, then 2.5, then 2.5 every other day. All in all my taper was about
1 1/2-2 months. I have spoke with some one that tapered as long as 9 months and another that tapered for 6 months. How long has he tapered for thus far? Plus, my doctor said coming off steroids can be very difficult for some and cause very emotional almost psychotic feelings at time (not to scare you) but what your son is feeling is normal with these prolonged steroid uses. I'm not sure about
how it could effect his eyes, but I do know people that have tapered for a long time and seemed to have little trouble. I believe my first neurologist did a great job with the ADEM diagnosis, but the expert I saw I'm sure has seen the rarest and most localized diseased processes. She said it was just like ADEM, caused from the same virus, treated the same, it was just a more specific diagnosis. She said it was not a true ADEM attack since it was so localized. Since she has seen so much, I guess I will take her expert opinion. My mom is a nurse and later said if you take MRI's to 10 different neurologists, a lot would probably have different ideas as to which exact disease they would call it since they are all so similar. I pray that your son continues to improve physically and emotionally. I know first-hand that sometimes the emotional healing can take even longer. God bless!
23 years old;
Dx: Acute Disseminated Ecephalomyelitis (ADEM) Feb 2009
Meds: Provigil, Nexium, Lexapro, Adivan, Lopressor, Baclofen, Topomax
Did 1000 mg IV solumedrol for 8 days then weened for 1 and a half months from mid Feb-late March
A merry heart does good like a medicine; but a broken spirit dries the bones.
"This too shall pass."